Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 3, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Apr 12, 2008, 6:07 AM CDT for Jackson County, Wisconsin. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2008, 6:07 AM CDT (11:07 UTC)
- Expired
- Apr 12, 2008, 8:43 PM CDT
- In force
- 15 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
County Jackson County, WI
The radar
The La Crosse radar (KARX), 63 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River (WI) at Black River Falls (BRFW3).
- Action stage
- 43 ft
- Minor stage
- 47 ft
- Moderate stage
- 51 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 053813595, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KARX 121107 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 607 AM CDT SAT APR 12 2008 ...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING LOCATIONS... BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .HEAVY RAIN ACROSS THE AREA ON THURSDAY AND FRIDAY CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE EARLY THIS MORNING. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC053-122107- /O.NEW.KARX.FL.W.0003.080412T1107Z-080413T0953Z/ /BRFW3.1.ER.080412T0952Z.080412T1200Z.080412T2153Z.NO/ 607 AM CDT SAT APR 12 2008 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WARNING FOR THE BLACK RIVER AT BLACK RIVER FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 5 AM SATURDAY THE STAGE WAS 47.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 47.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO CREST NEAR 47.4 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD INCLUDING COUNTY HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY LINE. $$
2 follow-up statements
000 WGUS83 KARX 121639 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1139 AM CDT SAT APR 12 2008 ...THE FLOOD WARNING CONTINUES FOR... BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .HEAVY RAIN ACROSS THE AREA ON THURSDAY AND FRIDAY AND SNOWMELT HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC053-130239- /O.EXT.KARX.FL.W.0003.000000T0000Z-080413T1525Z/ /BRFW3.1.RS.080412T0952Z.080412T1800Z.080413T0325Z.NO/ 1139 AM CDT SAT APR 12 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER AT BLACK RIVER FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10 AM SATURDAY THE STAGE WAS 47.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 47.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 47.6 FEET BY EARLY THIS AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE THIS EVENING. * AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD INCLUDING COUNTY HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY LINE. $$
000 WGUS83 KARX 130143 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 843 PM CDT SAT APR 12 2008 ...THE FLOOD WARNING IS CANCELLED FOR... BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY .RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE...THEREFORE THE FLOOD WARNING HAS BEEN CANCELED. THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS LISTED ABOVE. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC053-130213- /O.CAN.KARX.FL.W.0003.000000T0000Z-080413T1525Z/ /BRFW3.1.RS.080412T0952Z.080412T1500Z.080412T2154Z.NO/ 843 PM CDT SAT APR 12 2008 THE FLOOD WARNING IS CANCELLED FOR THE BLACK RIVER AT BLACK RIVER FALLS. * AT 08PM SATURDAY THE STAGE WAS 46.7 FEET. * FLOOD STAGE IS 47.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 12, 3:37 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 12, 3:37 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 337 AM CDT SAT APR 12 2008 .SHORT TERM...TODAY THROUGH MONDAY HOW MUCH SNOW WILL FALL TODAY...WHAT TO DO WITH THE SNOW ADVISORY THIS MORNING...CLOUD COVER FROM TONIGHT THROUGH SUNDAY...AND MAXIMUM TEMPERATURES FOR SUNDAY AND MONDAY ARE THE MAIN CONCERNS WITH THIS PART OF FORECAST. AT 3 AM...A VERTICALLY STACKED LOW PRESSURE AREA WAS LOCATED OVER SOUTHERN WISCONSIN. REGIONAL RADARS CONTINUE TO SHOW BANDS OF SNOW SHOWERS MOVING ACROSS MUCH OF WESTERN WISCONSIN...AND PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THE TAYLOR COUNTY SHERIFF DEPARTMENT /NORTH CENTRAL WISCONSIN/ REPORTED THAT 3 TO 4 INCHES OF SNOW HAD FALLEN ACROSS THE COUNTY AND THE ROADS HAD SOME SLUSHY SNOW ACCUMULATIONS ON THEM. MODELS INDICATE THAT UP TO AN INCH OF SNOW MAY FALL ACROSS THE AREA THROUGH 7 AM THIS MORNING. AS A RESULT...WE HAVE DECIDED TO KEEP THE SNOW ADVISORY GOING FOR THIS COUNTY. WITH THE SNOW UNLIKELY TO ACCUMULATE DURING THE DAY...IT MAKES NO SENSE TO CARRY THE SNOW ADVISORY BEYOND ITS CURRENT EXPIRATION OF 7 AM THIS MORNING. THE 12.00Z MODELS ARE IN FAIRLY GOOD AGREEMENT THAT SHOWERS WILL LIKELY CONTINUE TO BE FOUND ACROSS THE AREA TODAY. THESE SHOWERS WILL BE THE RESULT OF VERY UNSTABLE 1000-500 MB LAPSE RATES IN THE EXCESS OF 8C/KM AND LOW LEVEL CYCLONIC FLOW PROVIDING SOME WEAK LIFT. BUFKIT SOUNDINGS SHOW THAT THE PRECIPITATION TYPE WILL BE SNOW. WITH TEMPERATURES ABOVE FREEZING AND A RELATIVELY WARM GROUND...THE SNOW WILL LIKELY NOT ACCUMULATE. WITH THE LOSS OF DIURNAL HEATING THIS EVENING...THE SHOWERS SHOULD RAPIDLY DISSIPATE...THUS I LOWERED THE SNOW CHANCES A BIT. EVEN THOUGH THE MODELS HAVE SIMILAR LOW LEVEL AND UPPER LEVEL FEATURES FROM TONIGHT THROUGH SUNDAY...THEY DIFFER QUITE A BIT ON THE AMOUNT OF MOISTURE THAT WILL BE FOUND BELOW 800 MB. THE GFS HOLDS ONTO THIS MOISTURE BELOW A SUBSIDENCE INVERSION THROUGH SUNDAY... AND DUE TO THIS MOISTURE IT ACTUALLY GENERATES SOME LIGHT PRECIPITATION ON SUNDAY AFTERNOON. MEANWHILE THE NAM/WRF AND HIGH RESOLUTION ECMWF ADVECTS IN MUCH DRIER AIR BELOW THIS SUBSIDENCE INVERSION. WITH ALL OF THE MODELS KEEPING THE RIDGE AXIS WELL TO THE NORTHWEST THROUGH THIS PERIOD...I AM A BIT CONCERNED THAT THE GFS MAY BE RIGHT...BUT THEN AGAIN THE STRONG APRIL SUNSHINE MAY BE ABLE TO WEAKEN THIS INVERSION ENOUGH THAT SOME OF THE DRIER AIR ALOFT MAY BE ABLE TO MIX DOWN. ANOTHER POSSIBILITY FOR MORE CLOUDS IS THAT THE COLD AIR ALOFT MAY ALLOW FOR A BROKEN DECK OF INSTABILITY CLOUDS TO DEVELOP DURING THE DAY SUNDAY. WITH SUCH UNCERTAINTY AT THIS TIME...I WENT WITH A BLEND OF THE MODEL SOLUTIONS IN MY CLOUD GRIDS. LIKE LAST NIGHT...THE HIGH TEMPERATURE FORECAST FOR BOTH SUNDAY AND MONDAY REMAIN A CONCERN FOR ME. TEMPERATURES ALOFT REMAIN RATHER COOL THROUGH THIS TIME PERIOD...SO ANY MIXING WILL OFFSET SOME OF THE HEATING FROM THE SUN. IN ADDITION...THE LIGHT WINDS ALOFT ARE NOT THAT CONDUCIVE TO ALLOW DEEP MIXING. AS A RESULT... I TRENDED TOWARD THE COOLER GFS MOS VALUES. IN SOME CASES...I AM ACTUALLY A COUPLE OF DEGREES BELOW IT. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY THE 12.00Z MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT A POSITIVELY TILTED 500 MB RIDGE WILL MOVE ACROSS THE UPPER MISSISSIPPI RIVE VALLEY ON MONDAY NIGHT AND TUESDAY. AS THIS OCCURS...THE SURFACE PRESSURE GRADIENT WILL INCREASE AS THE HIGH MOVES TO THE EAST AND A COLD FRONT APPROACHES THE AREA FROM THE DAKOTAS. THE COMBINATION OF SOUTHWEST WINDS IN THE 15 TO 25 MPH RANGE AND WARM 850 MB TEMPERATURES WILL RESULT IN TEMPERATURES CLIMBING ABOVE NORMAL FOR TUESDAY. ON WEDNESDAY...A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA. THE MODELS DIFFER ON WHETHER ANY PRECIPITATION WILL BE ASSOCIATED WITH THIS COLD FRONT. THE GFS GENERATES PRECIPITATION ALONG AND BEHIND THE FRONT. MEANWHILE THE ECMWF HAS THE FRONT MOVING THROUGH DRY. IN ADDITION TO THESE DIFFERENCES...THE MODELS DIFFER ON WHETHER THIS FRONT WILL GET HUNG UP OVER THE REGION. THE GFS SUGGESTS THAT THIS WILL OCCUR AND A LOW PRESSURE SYSTEM /ASSOCIATED WITH A SHORT WAVE IN THE SOUTHERN STREAM/ WILL PROVIDE ADDITIONAL RAIN CHANCES INTO THE LATTER HALF OF THE WEEK. MEANWHILE THE ECMWF SHOW NO INTERACTIONS BETWEEN THE NORTHERN AND SOUTHERN STREAMS... AS A RESULT...IT BRINGS A SERIES OF DRY FRONTS THROUGH THE REGION. SINCE IT IS UNCLEAR WHICH WILL BE THE FAVORED SOLUTION...I HAVE LEFT THE EXTENDED FORECAST ALONE. THIS WILL ALLOW THE DAY SHIFT A CHANCE TO LOOK MORE AT THE 09Z SREF SOLUTIONS. && .AVIATION...TODAY AND TONIGHT VERTICALLY STACKED LOW OVER SOUTHEAST WI WILL MOVE INTO LOWER MI TODAY THEN INTO THE OH VALLEY TONIGHT. WRAP-AROUND MOISTURE/LOW CLOUDS AND -SN WILL PERSIST ACROSS WI AND NEARBY AREAS TODAY. AS THE LOW PULLS AWAY...THE LIFT AND CONVERGENCE WILL GRADUALLY WEAKEN... WITH THE -SN BECOMING LIGHTER AND MORE -SHSN THRU THE DAY. CIGS WILL GRADUALLY RISE AS DRIER AIR FROM THE NORTH IS ENTRAINED INTO THE CIRCULATION...AND THE CORE OF THE CIRCULATION MOVES FURTHER EAST OF THE AREA. LINGERING -SN TO DIMINISH/EXIT THIS EVENING AS HIGH PRESSURE RIDGING BUILDS INTO THE DAKOTAS/NORTHWEST MN TONIGHT. QUESTION BECOMES HOW QUICKLY WITH THE LOWER CLOUD DECKS CLEAR SAT NIGHT INTO SUN MORNING. GFS HANGS ONTO A LOT MORE RH/POTENTIAL CLOUDS IN THE 2K-4K FT RANGE VS. NAM. NAM DOING THE BETTER JOB WITH THE NORTHERN EDGE OF THIS MOISTURE IN ONT/NORTHERN MN EARLY THIS MORNING. FAVORING THIS...WILL TREND TAF SITES TOWARD DECREASE/SCT LOWER CLOUD DECKS LATER TONIGHT INTO SUN MORNING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...SNOW ADVISORY UNTIL 7 AM CDT THIS MORNING FOR WIZ017. MN...NONE. IA...NONE. && AVIATION - RS SHORT AND LONG TERM - BOYNE
Hazardous weather outlook, Apr 12, 4:55 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 455 AM CDT SAT APR 12 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-131100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 455 AM CDT SAT APR 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIDESPREAD MODERATE TO HEAVY RAINS FROM THURSDAY THROUGH FRIDAY MAY CONTINUE TO CAUSE RISES ON AREA STREAMS AND RIVERS. SOME OF THE TRIBUTARY RIVERS MAY APPROACH BANKFULL OVER THE NEXT COUPLE DAYS... AND SHOULD BE MONITORED FOR POSSIBLE FLOODING. LIGHT SNOW OR FLURRIES ARE EXPECTED ACROSS MUCH OF THE AREA TODAY. WITH TEMPERATURES ABOVE FREEZING...LITTLE...IF ANY...SNOW ACCUMULATIONS IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LOW PRESSURE SYSTEM EXPECTED TO LIFT ACROSS THE REGION THURSDAY AND FRIDAY WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA. IT IS TOO EARLY TO DETERMINE IF THERE WILL BE A THREAT OF SEVERE WEATHER WITH ANY OF THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...RAINFALL AND SNOWFALL TOTALS WOULD BE APPRECIATED THIS MORNING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS
Nearby
River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.